I had the Depo-Provera shot after we lost our son to prevent pregnancy well on medicine for depression. I gained 30lbs in 2 weeks and another 10lbs before the next shot was due. I asked before next shot but was told weight gain was not from shot. After 2nd shot the same thing happened. I am having trouble getting the weight off. What did these shots do to my hormones? I have been trying to get this weight off for years with no results.
Your doctor is WRONG, here is some information for you. I was on Depo for 10 yrs and gained over 40lbs, got off of it and it went away. Weight loss is the number one side effect.
Weight gain is more frequently encountered than weight loss during medroxyprogesterone therapy. In women using intramuscular medroxyprogesterone for contraception, the mean weight gain after one year of therapy is 2.5 kg. After two, four, and six years, patients gain a mean of 3.7, 6.3, and 7.5 kg, respectively.
Data regarding the effect of medroxyprogesterone on lipid profiles have been conflicting. Some studies report possible negative effects on lipid profiles while others have documented a reduction in total and low-density lipoprotein cholesterol and an increase in high-density lipoprotein cholesterol levels.
Metabolic side effects have included weight changes (increases and decreases), glucose intolerance, and changes in serum cholesterol concentrations.
Hope this was helpful if so please mark yes after was this question helpful.
- Depo-Provera Information for Consumers
- Depo-Provera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depo-Provera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Nov 2009 • 1 answer
Posted 13 Jun 2011 • 1 answer
Posted 1 Mar 2015 • 2 answers
Posted 15 Nov 2015 • 2 answers
Posted 27 Jan 2016 • 0 answers